Hey there! Sign in to join this conversationNew here? Join for free

Starting the pill and period question? please help! Watch

    • #1
    • Thread Starter
    #1

    Hi, I've been put on Rigevidon to help reduce period pains, and I just wanted to ask something.

    I started my period on 6th March and just finished yesterday (13th). My periods have been moving back a 4/5 days recently e.g. I should have started on the 10th/11th this month, but started on the 6th. GP told me to start taking the pill tomorrow (15th) because I want to take 3 packs back to back (no week break) to prevent a period over exams.

    Basically, due to my period moving earlier, next month instead of coming on the 6th I will come on around the 1st/2nd I think, and I deffo DO NOT want a period or any bleeding from 1st-3rd April because I'm going to be away. If I start the pill tomorrow like advised, when it comes to the 1st April, it will be about 2 and a half weeks into the first pack like 18/19 days? Will I still start my period even though I have a few more pills left from my first pack to finish before the usual "pill free week"(which I won't be having anyway because I'm having pills back to back) Like I don't think you can bleed when having the usual 3 week pills? But because I've been coming on early, and I'm starting the pill 2 days after my period I'm not sure if it will delay it by a few days?

    Basically asking if I can start my period even though I'm taking the pill. Really worried because I know you can get spotting apparently or is that when you're taking pills back to back without a break? And if so, I have norethisterone tablets to delay my period which I got earlier this year but didn't need to end up having because my period came early! So I could stop taking the pill 3 days before the 1st April, to take those instead to delay it?

    I hope this makes sense someone please help!
    • Section Leader
    • Very Important Poster
    • Peer Support Volunteers
    • Clearing and Applications Advisor
    Online

    21
    ReputationRep:
    Section Leader
    Very Important Poster
    Peer Support Volunteers
    Clearing and Applications Advisor
    (Original post by Anonymous)
    Hi, I've been put on Rigevidon to help reduce period pains, and I just wanted to ask something.

    I started my period on 6th March and just finished yesterday (13th). My periods have been moving back a 4/5 days recently e.g. I should have started on the 10th/11th this month, but started on the 6th. GP told me to start taking the pill tomorrow (15th) because I want to take 3 packs back to back (no week break) to prevent a period over exams.

    Basically, due to my period moving earlier, next month instead of coming on the 6th I will come on around the 1st/2nd I think, and I deffo DO NOT want a period or any bleeding from 1st-3rd April because I'm going to be away. If I start the pill tomorrow like advised, when it comes to the 1st April, it will be about 2 and a half weeks into the first pack like 18/19 days? Will I still start my period even though I have a few more pills left from my first pack to finish before the usual "pill free week"(which I won't be having anyway because I'm having pills back to back) Like I don't think you can bleed when having the usual 3 week pills? But because I've been coming on early, and I'm starting the pill 2 days after my period I'm not sure if it will delay it by a few days?

    Basically asking if I can start my period even though I'm taking the pill. Really worried because I know you can get spotting apparently or is that when you're taking pills back to back without a break? And if so, I have norethisterone tablets to delay my period which I got earlier this year but didn't need to end up having because my period came early! So I could stop taking the pill 3 days before the 1st April, to take those instead to delay it?

    I hope this makes sense someone please help!
    Its best to ask your Gp but generally it takes time to settle on the pill and spotting is a possibility if you take packs back to back. I dont think stopping it and then taking norethisterone would work as your cycle wouldn't be normal at that point.
    • #1
    • Thread Starter
    #1

    (Original post by claireestelle)
    Its best to ask your Gp but generally it takes time to settle on the pill and spotting is a possibility if you take packs back to back. I dont think stopping it and then taking norethisterone would work as your cycle wouldn't be normal at that point.
    the dates I want to delay my period are still during my first pack of the pill, not during me taking the pill back to back if that makes sense? I'm meant to start on the 2nd April now, so I mean if I take the pill now will it delay it by a few days?

    Or shall I just leave the pill this month and take norethisterone 3 days before my next expected period to be on the safe side.
    • #1
    • Thread Starter
    #1

    (Original post by Anonymous)
    the dates I want to delay my period are still during my first pack of the pill, not during me taking the pill back to back if that makes sense? I'm meant to start on the 2nd April now, so I mean if I take the pill now will it delay it by a few days?

    Or shall I just leave the pill this month and take norethisterone 3 days before my next expected period to be on the safe side.
    also sorry I can't get another appt before then, she is fully booked !!
    • Section Leader
    • Very Important Poster
    • Peer Support Volunteers
    • Clearing and Applications Advisor
    Online

    21
    ReputationRep:
    Section Leader
    Very Important Poster
    Peer Support Volunteers
    Clearing and Applications Advisor
    (Original post by Anonymous)
    the dates I want to delay my period are still during my first pack of the pill, not during me taking the pill back to back if that makes sense? I'm meant to start on the 2nd April now, so I mean if I take the pill now will it delay it by a few days?

    Or shall I just leave the pill this month and take norethisterone 3 days before my next expected period to be on the safe side.
    If its for the first month, i guess norethisterone would be more likely to work. You can always go ask a pharmacist, they should be some help with this stuff.
 
 
 
Reply
Submit reply
TSR Support Team

We have a brilliant team of more than 60 Support Team members looking after discussions on The Student Room, helping to make it a fun, safe and useful place to hang out.

Updated: March 14, 2016
  • See more of what you like on The Student Room

    You can personalise what you see on TSR. Tell us a little about yourself to get started.

  • Poll
    Would you like to hibernate through the winter months?
  • See more of what you like on The Student Room

    You can personalise what you see on TSR. Tell us a little about yourself to get started.

  • The Student Room, Get Revising and Marked by Teachers are trading names of The Student Room Group Ltd.

    Register Number: 04666380 (England and Wales), VAT No. 806 8067 22 Registered Office: International House, Queens Road, Brighton, BN1 3XE

    Quick reply
    Reputation gems: You get these gems as you gain rep from other members for making good contributions and giving helpful advice.